Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 05:30:52 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636914
  • Total Topics: 48345
  • Online Today: 304
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Terrible Vomiting - Atripla side effect?  (Read 3827 times)

0 Members and 1 Guest are viewing this topic.

Offline yipiee

  • Member
  • Posts: 19
Terrible Vomiting - Atripla side effect?
« on: August 15, 2011, 11:20:56 PM »
I am looking for advice.  I have been on atripla now for a year and a half, and no side effects. At least I thought so.  My numbers are excellent.  UD, and CD4 just under 800, and rising.  Twice in the last 6 weeks, I have had symptoms of “food poising” in that I will eat (usually healthy salads or fresh veggies) and within an hour I am so evil ill... sorry to be blunt, but projectile vomiting and stomah cramps, fever, sweats ... incompasatated. I usually recover by the morning ... but 2 times in a few weeks, seems strange to me.

In addition, I have developed a very sensetive digestive tract ... to the tune of barely making to the facilities. 

Are either or both of these symptoms indicative of side effects of Atripla?

Thanks for your advice.

Offline emeraldize

  • Member
  • Posts: 3,344
Re: Terrible Vomiting - Atripla side effect?
« Reply #1 on: August 15, 2011, 11:28:17 PM »
Hi Yip,

Is there a common denominator to this "healthful" eating?

Is it food you are preparing? Or, is it something you're eating at a restaurant?
If it's the latter, how are the hygiene practices at the establishment?

If it's the former, is it always the same food? Any chance it was the same batch?
Fresh or frozen?

Regarding your comment about the sensitive digestive tract, is that only during these vomiting periods or is this happening to you all the time?

Em

Offline yipiee

  • Member
  • Posts: 19
Re: Terrible Vomiting - Atripla side effect?
« Reply #2 on: August 16, 2011, 12:18:13 AM »
I eat at home mostly. Both vomiting bouts were after eating my own food.  This last one, two friends ate with me.  Same everything ... It was a marinated raw vegan salad. They were both fine.  and the bouts were 5 weeks apart.  So not the same batch. Not frozen.

As far as my messed up digestive tract, in general ... is most of the time these days.  If I stick to a raw/vegan diet 75% or more, my digestion is better.  But it is hard to be so disceplined.

I’m wondering if this can develop after a year and a half without having these symptoms? If it is indeed linked to my meds.

Thanks for your questions and input.

Offline emeraldize

  • Member
  • Posts: 3,344
Re: Terrible Vomiting - Atripla side effect?
« Reply #3 on: August 16, 2011, 12:22:51 AM »
Hi Yip,

Thanks for all of the answers about the food, prep, etc.
I'm going to run this info by someone I know and see if they have some insight to offer.

There may be others here who will offer their experiences.
I don't take Atripla nor do I ever recall such an account -- I'll see what I can find out.

Em

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Terrible Vomiting - Atripla side effect?
« Reply #4 on: August 16, 2011, 07:09:55 AM »
Yip, having hiv can make your digestive tract more sensitive to pathogens in your food. I get food poisoning very easily myself, even when eating the same food as friends or family and it not having any effect on them.

You should make sure that any raw foods you eat are cleaned thoroughly first. A forum member (sadly no longer with us) used to advocate using a very weak bleach solution to wash veggies in before eating. Just fill your sink or a bowl with water plus a few drops of bleach and swish the veggies around in it, then rinse in clear water and drain. Make sure you scrub and peel any root vegetables. Vegetables can often have residue of manure type fertilizers on them, so wash, wash, wash!

Also make sure your chopping boards are very clean - wipe them down with dilute bleach before and after use.

And don't forget to wash your hands before preparing food - a simple step that many people forget.

You have my empathy. Food poisoning sucks!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline yipiee

  • Member
  • Posts: 19
Re: Terrible Vomiting - Atripla side effect?
« Reply #5 on: August 16, 2011, 09:21:08 AM »
Thnx Ann.
It does make me feel better that it is not unheard of to get food poisening twice, so close together... perhaps is not indicative of bigger issue, or late blooming side effects to my meds.  I do use my own cutting board, and keeep surfaces clean, but will be more vigillant in washing and preparing the veggies.  It couldnt hurt!

Having some histor with nutrition, I am resistant to peeling all my root veggies, as so much goodness is in the skins.  Heck - I even eat kiwi skins!  lol.  But i will soak and scrub more diligently.

Thank you  ;D

Offline emeraldize

  • Member
  • Posts: 3,344
Re: Terrible Vomiting - Atripla side effect?
« Reply #6 on: August 17, 2011, 10:41:28 PM »
Hi Yip,

I consulted with an ID doc briefly today and he said nope, it's not a side effect from the Atripla. He said it's possible it's something foodborne and noted that food poisoning (if it's that) is not always a swift occurrence as many people imagine. It can happen up to three days after ingestion of the contaminated food and in varying degrees of severity.

I found this to help explain his definition of the two possible sources of your vomiting/diarrhea: bacteria (in which a toxin is released) or virus.

While bacterial and viral infections often share the same symptoms, they are two very different types of pathogens. A bacterium is a single-celled organism that which causes illness when ingested. Unlike viruses, bacteria can grow on the food they contaminate. Most foodborne illnesses come from bacteria. A virus is non-living, and is usually spread from person to person (cruise ship outbreaks are a good example). While some antibiotics may be used to treat bacterial infections, they are ineffective with viral ones.




Offline yipiee

  • Member
  • Posts: 19
Re: Terrible Vomiting - Atripla side effect?
« Reply #7 on: August 17, 2011, 11:28:34 PM »
Thank you for the detailed info!

I thought I was completely over it, from last saturday - then again today... an intestional ‘episode’ ... I’m begining to think I may have a parasite - urgh! 

Well, as least I can put the thought out of my mind - that I may be rejecting my meds!  For that I am thankful.

all in all - good advice, and I appreciate you all so much!  Thank You.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.